FAQ

Find answers to some of the more frequently asked questions on the Forums.

Forums guidelines

Our guidelines keep the Forums a safe place for people to share and learn information.

Withdraws

Loula
Community Member

I’m coming of an antipsychotic with doctors help. I’m starting to get irrational. I have a fear that someone is trying to kill me. I’m scared of people and being by myself.

I know this is why though not true and it’s due to withdrawals as it’s a symptom and no one is after me.

but I feel scared that trying to go down on my medication was a bad idea.

we have been planning this for 6 months till I was ready and to slowly take me off which os happening but the withdrawals are scaring me.

im full of anxiety and very irritated.

anyone relate to this or am I alone?

2 Replies 2

Sophie_M
Moderator
Moderator
Hi there, Loula.

Thank you for being here with us as a member of the forums and thank you for your honesty in this post!

Change medication regimen can be truly difficult and taxing, and we hope it is being actively monitored by your physicians. It is a sign of your strength that you have noticed the paranoia is like due to withdrawals and the anxiety is likely lying to you. We know though that this does not make it any easier to deal with though, and we want to encourage you to take extra care of yourself while you are exhausted and have extra pressure on you. 

Remember, if this plan is not the right one for you, it can always be reversed, and if it IS the right one for you then it might take a little while to balance out. Don't be dismayed to quickly BUT stay in touch with your professionals!

Remember we are here for you as well, anytime. if you need us - 1300 22 4636. or the webchat as always.

Hang in there, Loula!

Sophie M.

 

mmMekitty
Valued Contributor
Valued Contributor

Hello Loula,

Welcome to the forums.

Knowing such thoughts aren't true helps a little, though you keep having to remind yourself: not true, not true... the fear & anxiety are harder to cope with. Has your doctor helped you learn a variety of ways to respond to the fears & to calm the anxiety?

I agree with everything Sophie_M has said. Talk to your doctor, explain how these symptoms are effecting you.

I've stopped an antidepressant, with my Psychiatrist advising me & tracking the effects all the way through. We did this, together, very slowly indeed. He helped me understand the withdrawal symptoms, which I found most helpful to know. As odd as a few symptoms felt, I understood what they were & why I felt them. I was able to then pause & think & settle myself when they occured. It was like saying to myself, slow down, no need to pile more anxiety on top of this anxiety because we know what it is.

At the time, I was volunteering some time at a public hospital, so I felt comfortable to tell some people around me, what was happening & why. Realising they understood was a great help, too.

If my symptoms of depression had resurged, I accepted I might have to use antidepressants again. My PDr & I had spoken about that, too, & also about the possibility I could manage my symptoms myself.

Today I cope reasonably well, with some difficulty, still to be worked on... without medication, because, for me, it seemed to not be doing anything to help my low mood & depression at all, as I had thought.

Your journey won't be the same as mine, but you do have choices about how to manage your symptoms.

All the best,

mmMekitty